Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 197, NWS New Orleans, LA

August 22, 2000Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 22, 2000, 2:45 AM CDT for Saint Bernard Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2000, 2:45 AM CDT (07:45 UTC)
Expired
Aug 22, 2000, 3:15 AM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1734 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 220746
SVRNEW
LAC087-220815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 AM CDT TUE AUG 22 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. BERNARD PARISH IN SOUTHEAST LOUISIANA

* UNTIL 315 AM CDT

* AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 10 MILES EAST OF YSCLOSKEY MOVING WEST AT 30 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YSCLOSKEY AT 300 AM CDT
  HOPEDALE AT 300 AM CDT

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
m
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM CDT, 11 hours 45 minutes earlier.

Area forecast discussion, Aug 21, 3:00 PM CDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT MON AUG 21 2000

AIRMASS HAS BEEN SLOW TO RECOVER FROM LAST NIGHTS CONVECTION BUT
ISOLATED TRSA BEGINNING TO DEVELOP ALONG THE MS COAST AND S OF TIDAL
LAKES IN SE LA AS TEMPS SEVERAL DEGS LOWER THAN THIS TIME ON SUN.
LATEST MSAS DATA INDICATED LI'S -8 TO -10 OVER SE LA S OF I-10/I-12
AND OVER MS COASTAL REGION. LOWER MS DELTA REGION REMAINS IN
DIFFLUENT REGION BETWEEN ELY FLOW TOPS SIDE OF TUTT LOW IN S GULF AND
H5 RIDGE OVER OK/N TX. BEST MOISTURE CONVERGENCE WAS ALONG THE MX COAST
AND PORTIOSN OF SE LA COAST..AS OF 2 PM CDT. AVN/ETA MODELS
PREFERRED WITH MINOR S/W TROFS ROTATING AROUND ERN SIDE OF STG RIDGE ALOFT
BACK SW ACROSS THE LOWER MS VALLEY AREA. ALSO HIEST RH AND PW'S OF
1.5 TO 1.9 INCHES IN THIS SAME REGION.  THUS WILL CONTINUE THREAT OF
SCT TSTMS THRU TONIGHT AND AGAIN TUE AFTN AND EVE DIMINISHING SOME
ON WED AS MEAN RH DECREASES A LITTLE WITH SLIGHTLY WARMER TEMPS
ALOFT. THIS TREND SHOULD CONTINUE IN THE 3 TO 5 DAY EXTENDED
FORECAST WITH SUBSIDENCE DEVELOPING LATER IN THE WEEK.

MCB 71/94/70/94 1312     BTR 74/93/73/92 2414
MSY 74/92/74/91 2524     GPT 73/91/73/91 2422

.NEW...NONE
LA...NONE.
MS...NONE.
05

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.